Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 52, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 30, 2012, 3:17 AM PST. It took effect at Nov 30, 2012, 2:52 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 3:17 AM PST (11:17 UTC)
- In effect from
- Nov 30, 2012, 2:52 PM PST
- Expired
- Dec 1, 2012, 2:56 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
822 WHUS76 KMFR 301117 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 AM PST FRI NOV 30 2012 PZZ350-356-370-376-010030- /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.CON.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.UPG.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/ /O.NEW.KMFR.GL.W.0052.121201T0000Z-121201T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 317 AM PST FRI NOV 30 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED THROUGH FRIDAY. WINDS ARE EXPECTED TO INCREASE TO GALE FORCE 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * SEAS: LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 16 TO 20 FEET WITH DOMINANT PERIOD OF 13 SECONDS. THE HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
030 WHUS76 KMFR 302252 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 PM PST FRI NOV 30 2012 PZZ350-356-370-376-011200- /O.CAN.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/ /O.EXT.KMFR.GL.W.0052.121130T2252Z-121201T1200Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/ /O.NEW.KMFR.GL.A.0044.121202T0300Z-121202T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 252 PM PST FRI NOV 30 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTH 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT THROUGH EARLY SATURDAY MORNING. WINDS EASE FOR AWHILE SATURDAY, BUT GALES ARE LIKELY AGAIN SATURDAY EVENING AND NIGHT WITH STORM FORCE GUSTS POSSIBLE FROM CAPE ARAGO SOUTHWARD. * SEAS: COMBINED SEAS OF 16 TO 20 FEET WITH DOMINANT PERIOD OF 13 SECONDS PERSISTING THROUGH SATURDAY MORNING. ANOTHER BOUT OF ROUGH WIND DOMINATED SEAS IS LIKELY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
859 WHUS76 KMFR 011056 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PST SAT DEC 1 2012 PZZ350-356-370-376-020000- /O.CAN.KMFR.GL.W.0052.000000T0000Z-121201T1200Z/ /O.NEW.KMFR.SI.Y.0121.121201T1056Z-121202T0300Z/ /O.EXT.KMFR.SE.W.0055.000000T0000Z-121202T1200Z/ /O.UPG.KMFR.GL.A.0044.121202T0300Z-121202T1200Z/ /O.NEW.KMFR.GL.W.0053.121202T0300Z-121202T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 256 AM PST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 30 TO 40 KT WITH OCCASIONAL GUSTS TO 50 KT THIS EVENING AND NIGHT WITH STORM FORCE GUSTS POSSIBLE FROM CAPE ARAGO SOUTHWARD. * SEAS: COMBINED SEAS OF 16 TO 20 FEET WITH DOMINANT PERIOD OF 13 SECONDS BECOMES A CHAOTIC MIX OF SOUTHERLY WINDS WAVE S AND WESTERLY SWELL WITH PERIOD DECREASING TO AROUND 10 SECONDS SATURDAY NIGHT. SEAS DECREASE TO SMALL CRAFT ADVISORY BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 29, 8:42 PM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Nov 29, 8:42 PM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
842 PM PST THU NOV 29 2012
.DISCUSSION...DEEP, SUBTROPICAL MOISTURE CONTINUES TO STREAM IN
OVER THE FORECAST AREA THIS EVENING AROUND A BROAD UPPER LOW
OFFSHORE. THIS HAS RESULTED IN SOME PRETTY IMPRESSIVE RAIN
ACCUMULATIONS TODAY, WITH A GENERAL 2 TO 3 INCHES ACROSS MOST WEST
SIDE LOCATIONS, AND LOCALLY UPWARDS OF 5 INCHES. THE PATTERN OF
RAINFALL HAS BEEN A BIT UNCHARACTERISTIC IN THAT THE HEAVIEST
AMOUNTS HAVE OCCURRED INLAND FROM THE COAST. THE HEAVIEST TOTALS
HAVE BEEN REPORTED ACROSS JOSEPHINE, JACKSON, AND WESTERN SISKIYOU
COUNTIES. EVEN MEDFORD PROPER, WHICH IS NORMALLY A DRY SPOT IN
SOUTHWEST OREGON, GOT IN ON THE ACTION AND SET A DAILY RAINFALL
RECORD WITH 1.58 INCHES TODAY.
IT LOOKS LIKE THERE WILL BE ANOTHER SURGE IN RAINFALL OVERNIGHT AS
YET ANOTHER IMPULSE (A 135KT PLUS JET STREAK) RIDES IN THROUGH
THE MAIN FLOW. ADDITIONAL CLOUD COOLING IS NOTICEABLE IN IR
IMAGERY ALONG THE NW CA COAST AND THIS CORRESPONDS TO AN INCREASE
IN RADAR RETURNS NOW COMING ONTO THE COAST. THIS IS ALREADY MOVING
INTO WESTERN SISKIYOU COUNTY, BUT IT WILL BE A TOUCH FURTHER EAST
THAN THE LAST ROUND OF RAIN OVER SW OREGON, THIS TIME AIMED AT
JOSEPHINE AND JACKSON AND NOT AS MUCH OVER EASTERN CURRY. WHILE
WE'VE HAD REPORTS OF A LOT OF PONDING WATER AND SOME MINOR ROAD
FLOODING, THESE AREAS ARE CAPABLE OF HANDLING A LOT OF RAIN, SO
IMPACTS HAVE NOT BEEN MAJOR. AS A RESULT, ALL OF THE AREAL FLOOD
WARNINGS HAVE BEEN DOWNGRADED TO FLOOD ADVISORIES THIS EVENING.
THE HEAVIEST RAIN SHOULD GRADUALLY SHIFT SOUTH AND EAST OVERNIGHT
AND THEN WE CAN EXPECT A RELATIVE BREAK TOMORROW. RAIN IS STILL
EXPECTED ACROSS MUCH OF THE AREA, BUT IT SHOULDN'T BE AS HEAVY OR
PERSISTENT TOMORROW. MODELS SHOW ANOTHER SURGE IN RAINFALL FOR
WEST SIDE AREAS SATURDAY, BUT ANOTHER VERY JUICY IMPULSE IS
EXPECTED SATURDAY NIGHT INTO SUNDAY. THIS ONE LOOKS AS WET OR
WETTER THAN TODAY'S AND MAY POSE ADDITIONAL FLOODING CONCERNS FOR
MUCH OF THE WEST SIDE. -WRIGHT
&&
.AVIATION...A CONTINUED ACTIVE WEATHER PATTERN IS SPREADING
SHOWERS ACROSS THE FORECAST AREA...WITH A MIX OF
VFR...MVFR...AND IFR CONDITIONS. IFR CONDITIONS ARE GENERALLY
OCCURRING IN AREAS OF HEAVIER SHOWERS ALONG AND WEST OF THE
CASCADES. THE MOUNT SHASTA AREA WILL LIKELY BE ONE OF THE MOST
HAZARDOUS FLYING AREAS THROUGH THE NIGHT AND INTO FRIDAY MORNING
WITH HEAVY PRECIPITATION...LOW CEILINGS...AND SIGNIFICANT
TURBULENCE. MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE AREA
THROUGH TOMORROW. WINDS WILL DIMINISH SOME TOMORROW BUT WILL
REMAIN GUSTY GENERALLLY FROM THE SOUTHWEST. TAF SITES ARE EXPECTED
TO BECOME VFR BY TOMORROW AFTERNOON WITH SOME LINGERING SHOWERS
AROUND. SK
&&
.PREV DISCUSSION... /ISSUED 332 PM PST THU NOV 29 2012/
SHORT TERM...A STRONG VERY MOIST FRONT CONTINUES TO MOVE INLAND
TODAY AND TONIGHT. THIS FRONT IS A SLOW MOVER AND WILL GRADUALLY
MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. PERIODS OF HEAVY RAIN
ARE EXPECTED WITH THE FRONTAL PASSAGE TODAY THROUGH EARLY FRIDAY
MORNING. SNOW LEVELS REMAIN HIGH AND ARE TYPICALLY AROUND 5500
FEET FROM THE CASCADES WEST IN OREGON AND AROUND 6000 FEET
ELSEWHERE. MODELS ARE SHOWING WEAK INSTABILITY TODAY THROUGH
TONIGHT OVER WESTERN PORTIONS OF THE AREA AND MOVING INTO THE
COASTAL WATERS THIS EVENING AND TONIGHT. SINCE LIGHTNING HAS BEEN
OBSERVED IN THE OFFSHORE WATERS...HAVE ADDED SLIGHT CHANCE OF
THUNDERSTORMS TO THE COASTAL WATERS FOR THIS EVENING AND TONIGHT.
INLAND...EXPECT WEAK INSTABILITY WILL NOT BE ENOUGH FOR
THUNDERSTORMS. HOWEVER...FOR AREAS FROM THE CASCADES WEST IN
OREGON...SNOW LEVELS MAY COME DOWN LOWER AT TIMES...LOCALLY DOWN TO
4500 TO 5000 FEET IN HEAVIER BANDS OF PRECIPITATION AND CONVECTIVE
SHOWERS.
THIS FRONT WILL CONTINUE TO BRING HEAVY PRECIPITATION TONIGHT INTO
EARLY FRIDAY MORNING OVER INLAND AREAS OF THE CWA WITH HIGHEST TOTALS
EXPECTED IN WESTERN AND SOUTHERN SISKIYOU COUNTY. RAINFALL RATES
OBSERVED IN WESTERN PORTIONS OF THE AREA HAVE BEEN HIGH WITH
AROUND A THREE TO FOUR TENTHS OF AN INCH PER HOUR IN THE HEAVY
RAIN AND LOCALLY UP TO A HALF INCH PER HOUR. THIS HAS BEEN
CREATING LOCALIZED FLOODING ESPECIALLY FOR SMALL STREAMS. SEE THE
HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS. AREAS OF HEAVY RAIN ARE
EXPECTED TO CONTINUE INLAND ALONG AND WEST OF THE CASCADES
ESPECIALLY FOR JACKSON COUNTY AND INTO JOSEPHINE COUNTY THIS
EVENING...DECREASING TO LIGHT TO MODERATE RAIN TONIGHT. EXPECT
MODERATE AND LOCALLY HEAVY RAIN TO SPREAD EAST OF THE CASCADES
THIS EVENING WITH RAIN DECREASING AS THE FRONT SHIFTS SOUTHEAST
LATER TONIGHT INTO FRIDAY MORNING. NORTHERN CALIFORNIA AND
PARTICULARLY SISKIYOU COUNTY WILL SEE THE HIGHEST RAINFALL
AMOUNTS TODAY INTO TONIGHT. ALSO MODERATE AND HEAVY PRECIPITATION IS
EXPECTED TO CONTINUE OVER SISKIYOU COUNTY AND INTO MODOC COUNTY
TONIGHT INTO FRIDAY MORNING. ALSO ON FRIDAY EXPECT CONDITIONS IN
THE COASTAL WATERS TO BECOME MORE DANGEROUS AS SWELL INCREASES AND
BREAKERS NEAR 20 FEET DEVELOP ALONG THE COAST.
THE 18Z NAM IS IN BETTER AGREEMENT WITH THE GFS AND ECMWF ON THE
LOCATION OF A SHORTWAVE MOVING UP FROM THE SOUTHWEST INTO NORTHERN
CALIFORNIA AND ENHANCING THE PRECIPITATION ALONG THE SOUTHERN END
OF THE FRONT...INCLUDING OVER NORTHERN CALIFORNIA TONIGHT INTO
FRIDAY MORNING. THE NAM AND ECMWF ALSO SHOW MODERATE PRECIPITATION
CONTINUING OVER THE MOUNT SHASTA AREA INTO FRIDAY AFTERNOON WITH
LIGHT TO MODERATE SHOWERS OVER THE REMAINDER OF THE CWA.
ANOTHER WEAKER FRONT ARRIVES FRIDAY NIGHT INTO SATURDAY. THIS
FRONT WILL MOVE THROUGH THE AREA RELATIVELY QUICKLY AND BRING LESS
RAINFALL. PRECIPITATION IS EXPECTED TO BE MODERATE TO LIGHT FOR
INLAND AREAS WITH MODERATE TO LOCALLY HEAVY RAIN ALONG THE COAST.
STRONG WINDS WILL REMAIN A CONCERN WITH THE CURRENT FRONT TODAY
INTO FRIDAY AS WELL AS WITH THE FRONTS SATURDAY INTO SUNDAY. FOR
DETAILS ON WIND IMPACTS TODAY THROUGH THE WEEK SEE THE WIND
DISCUSSION BELOW.
LONG TERM...THE ACTIVE PATTERN CONTINUES WITH ANOTHER VERY STRONG
FRONT MOVING INLAND SATURDAY NIGHT AND SUNDAY. MODELS ARE
SHOWING A STRONG BAROCLINIC ZONE WITH THE FRONT AND A STRONG JET
ALOFT. HEAVY PRECIPITATION IS EXPECTED TO MOVE ACROSS THE CWA
SATURDAY NIGHT AND SUNDAY MORNING WITH PRECIPITATION DECREASING
SUNDAY AFTERNOON. MODELS ARE SHOWING 1 TO 2.5 INCHES OF RAIN FROM
THE CASCADES WESTWARD WITH HIGHEST AMOUNTS IN SISKIYOU COUNTY.
EAST THE CASCADES MODELS HAVE 0.5 TO 1.5 INCHES OF RAIN AS WELL.
SNOW LEVELS ARE EXPECTED TO REMAIN HIGH...GENERALLY ABOVE 5500 TO
6000 FEET AHEAD OF THE FRONT. HOWEVER THERE IS SOME UNCERTAINTY
REGARDING HOW HIGH SNOW LEVELS WILL BE AHEAD OF THIS SYSTEM. SNOW
LEVELS WILL DROP DOWN TO 3500 TO 4500 FT BEHIND THE FRONT SUNDAY
AFTERNOON AND EVENING IN LIGHTER PRECIPITATION. LIGHT SNOW
ACCUMULATIONS EAST SIDE LOCATIONS ARE POSSIBLE LATE SUNDAY
AFTERNOON AND EVENING. IN THE MOUNTAINS...ESPECIALLY ABOVE 5500
FEET MODERATE SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY.
A WEAKER SHORTWAVE MOVING INTO THE COAST SUNDAY AFTERNOON AND
NIGHT WILL BRING A CHANCE FOR LIGHT RAIN AND MOUNTAIN
SNOW...ESPECIALLY FROM THE CASCADES WEST IN OREGON. THERE MAY BE A
BRIEF BREAK IN THE ACTIVE PATTERN MONDAY BUT THIS WILL NOT LAST
LONG AS ANOTHER FRONT IS EXPECTED BY MONDAY NIGHT INTO TUESDAY.
WIND IMPACTS...WINDS CONTINUE TO BE AN ISSUE EAST OF THE CASCADES
THROUGH THE WEEKEND. MODELS SUGGEST THAT WINDS COULD REMAIN
ELEVATED THROUGH FRIDAY NIGHT WITH THE NAM SHOWING 700MB WINDS
NEAR 70 KTS. IT'S POSSIBLE WE COULD GET A TEMPORARY LULL SATURDAY
MORNING INTO SATURDAY EVENING...THEN INCREASING AGAIN OVERNIGHT
SATURDAY INTO SUNDAY WITH STRONG WINDS POSSIBLE. THE GFS AND NAM
SHOW A LOW DEVELOPING OFFSHORE AND THIS ALONG WITH AN INCOMING JET
COULD PROVIDE THE NECESSARY ENERGY FOR HIGH WINDS. THE EC IS
WEAKER AND DOES NOT SHOW A SURFACE LOW. FOR NOW WE'LL HOLD OFF ON
ISSUING ANY HEADLINES FOR THIS...BUT IT'S SOMETHING THAT NEEDS TO
BE MONITORED CLOSELY.
MODERATE TO STRONG WINDS CONTINUE IN THE SHASTA VALLEY INTO
TONIGHT...BUT WILL GRADUALLY DECREASE DURING THE OVERNIGHT HOURS.
CURRENT HIGH WIND WATCH THERE LOOKS GOOD. WINDS HAVE ALSO INCREASED
IN THE MOUNT SHASTA REGION EARLIER THIS AFTERNOON AND THERE WERE
REPORTS OF DOWNED TREES AND POWER OUTAGES. THEY ARE NOT AS STRONG
COMPARED TO THE SHASTA VALLEY...BUT SUSPECT THE DOWN TREES ARE
PARTLY A RESULT OF SATURATED SOILS FROM MODERATE TO HEAVY
PRECIPITATION THUS CAUSING THE GROUND TO BECOME UNSTABLE. SO IT'S
NOT GOING TO TAKE AS MUCH WIND TO CAUSE TREES TO FALL. EXPECT WINDS
TO BE A CONCERN THERE UNTIL LATER THIS EVENING THEN WILL DECREASE
TONIGHT. THE NEXT CONCERN FOR HIGH WINDS FOR THE SHASTA VALLEY COULD
BE OVERNIGHT SATURDAY INTO SUNDAY MORNING. THE NAM SHOWS THE
GRADIENT FROM REDDING TO MEDFORD PEAKING OUT NEAR 11MB BY 6Z SUNDAY
AND NEAR 10 MB BY 12Z SUNDAY BEFORE DECREASING. 700MB WINDS ARE
PROJECTED TO BE NEAR 60 KTS...BUT ARE NOT DUE SOUTH.
THE ROGUE VALLEY ARE NOT EXPECTED TO HAVE ANY CONCERNS THROUGH
SATURDAY AFTERNOON. HOWEVER THERE IS THE POTENTIAL FOR A BRIEF
PERIOD OF MODERATE TO STRONG WINDS LATE SATURDAY NIGHT INTO SUNDAY
MORNING FOR THE SAME REASONS NOTED ABOVE. -PETRUCELLI
HYDROLOGY...
AN ATMOSPHERIC RIVER EVENT CONTINUES OVER THE FORECAST AREA
TODAY...AND A COUPLE MORE ARE DUE IN THROUGH SUNDAY. THE PRIMARY
BAND OF HEAVY PRECIPITATION SHIFTED AWAY FROM THE COAST THIS MORNING
INTO JOSEPHINE...EASTERN DOUGLAS...JACKSON...AND SISKIYOU COUNTIES
LATE THIS MORNING THROUGH THE CURRENT TIME. STREAMS AND RIVERS HAVE
BEEN RISING IN RESPONSE TO THIS PRECIPITATION. HOWEVER...WITH THE
EXCEPTION OF SMALL STREAMS...THERE HAS BEEN A FAIR AMOUNT OF ROOM TO
WORK WITH IN THE RIVERS. FOR THE REST OF THIS AFTERNOON THROUGH
EARLY FRIDAY EXPECT PRECIPITATION WILL CONTINUE TO FOCUS ON
SISKIYOU COUNTY. SOME WESTWARD DEVELOPMENT OF THE PRECIPITATION NEAR
CAPE MENDOCINO IS LIKELY TO SPREAD THE PRECIPITATION BAND ACROSS THE
INTERIOR WEST SIDE WESTWARD SOME OVERNIGHT THROUGH EARLY FRIDAY. THE
FOCUS IN OREGON OVERNIGHT THROUGH EARLY FRIDAY IS LIKELY TO BE
ACROSS JOSEPHINE COUNTY.
THAT BEING SAID...DUE TO LESSER AMOUNTS OF PRECIPITATION IN
COOS...CURRY...AND WESTERN AND CENTRAL DOUGLAS COUNTIES TODAY...THE
COQUILLE RIVER IS EXPECTED TO REACH FLOOD STAGE ONLY AT COQUILLE ON
FRIDAY. THERE WILL CONTINUE TO BE URBAN AND SMALL STREAM FLOOD
CONCERNS ACROSS MANY OF THE MENTIONED AREAS FOR THE HEAVIEST
PRECIPITATION...SO URBAN AND SMALL STREAM FLOOD ADVISORIES CONTINUE
FOR MANY AREAS...AND AREAL FLOOD WARNINGS EXIST FOR
CURRY...JOSEPHINE...AND WESTERN SISKIYOU COUNTY THROUGH THIS EVENING.
THE MAIN CONCERNS ARE EXPECTED TO BE IN SISKIYOU AND JOSEPHINE
COUNTIES THROUGH FRIDAY.
FRIDAY NIGHT THROUGH SUNDAY THERE WILL BE TWO MORE PRECIPITATION
SURGES THROUGH THE AREA. GIVEN THE PRECEDING CONDITIONS...SOME RIVER
FLOODING IS EXPECTED TO CONTINUE AT THE COQUILLE AT COQUILLE...AND
POSSIBLY ON THE SOUTH FORK OF THE COQUILLE AT MYRTLE POINT. THIS
INITIAL RAINFALL TODAY IS SETTING THE STAGE FOR THE POTENTIAL
FLOODING ACROSS THE AREA THROUGH THE WEEKEND. GIVEN THAT WE STILL
HAVE 3 DAYS OF THIS PROLONGED ATMOSPHERIC RIVER EVENT SERIES OVER
THE AREA IT IS HIGHLY SUGGESTED THAT THOSE LIVING ON OR NEAR RIVERS
ACROSS SOUTHWESTERN OREGON AND NORTHERN CALIFORNIA CHECK FOR UPDATES
AS THIS SITUATION CONTINUES TO EVOLVE. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR ORZ029>031.
CA...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR CAZ084-085.
HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR CAZ081.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ082.
FLOOD WATCH THROUGH FRIDAY EVENING FOR CAZ083.
PZ...GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST FRIDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ370-376.In the hours before
Local storm report, Nov 29, 9:23 PM PST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
11/29/2012 M5.08 INCH JOSEPHINE OR TRAINED SPOTTER
AMOUNT SINCE MIDNIGHT. MONTHLY TOTAL OF 14.74.
&&
DWLocal storm report, Nov 29, 9:34 PM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
934 PM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
11/29/2012 M4.50 INCH JOSEPHINE OR TRAINED SPOTTER
AMOUNT SINCE MIDNIGHT. INCLUDES 1.10 IN THE PAST 5 HOURS.
&&
DWLocal storm report, Nov 29, 11:45 PM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1145 PM PST THU NOV 29 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN 3 SSW WEED 41.38N 122.41W
11/29/2012 M2.62 INCH SISKIYOU CA TRAINED SPOTTER
24 HR
&&
IRIS SYSTEMLocal storm report, Nov 29, 11:46 PM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 PM PST THU NOV 29 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
11/29/2012 M5.31 INCH JOSEPHINE OR TRAINED SPOTTER
24 HR
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 5:26 PM PST | Areal Flood Advisory | MFR | Jackson | 5 hr |
| Nov 29, 6:32 PM PST | Areal Flood Advisory | MFR | Curry, Josephine | 4 hr |
| Nov 30, 1:55 AM PST | River Flood Warning | MFR | Coos | 6 days |
| Nov 30, 4:46 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 23 hr |
| Nov 30, 4:46 AM PST | Wind Advisory | MFR | Klamath, Lake | 23 hr |
| Nov 30, 2:52 PM PST | Gale Watch | MFR | 12 hr | |
| Nov 30, 3:23 PM PST | Flood Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 43 hr |
| Nov 29, 7:19 PM PST | Areal Flood Advisory | MFR | Siskiyou | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.